Thyroid UK

Problem taking Levo

Hi all,

I am new and after some advice, I am going to ask my endo tomorrow about some symptoms I have been having since starting Levo in Aug 2017 after being given a hypothyroid diagnosis.

Basically a few days after starting Levo I had some stomach cramps, empty feeling in gut, nausea, vomiting, diarrhoea. My last bloods were taken in December with Free T4 14.8 (12 - 22) end of normal range and TSH 4.88 (0.2 - 4.2 so out of range) on 25mcg Levo.

So I am

undermedicated. But I feel like a nuisance in asking for my brand to be changed, is it asking too much? I can't carry on like this.

Thank you

9 Replies

All tablets have fillers and some of us react to some fillers. You're not a nuisance if you fall into this category, it's not something you can help.

What brand is it? If it's Teva then many members have had bad reactions to that brand. I would ask to try a different brand.




In that case it would be worth trying a different brand.


I have tried Actavis, Mercury and Wockhardt and neither improved my levels, have informed endo secretary who has said she will pass on message


Did you have the symptoms of stomach cramps, empty feeling in gut, nausea, vomiting, diarrhoea, only after taking Teva brand or any of the others?

If your levels haven't improved then you may not be absorbing Levo properly. I have just seen from your other thread that you have Hashi's and SlowDragon has explained everything in her reply there. This is most likely where your problem lies so I would take on board all the advice given in that thread.


I had the the vomiting and nausea and empty feeling in stomach after takiog Teva, but the other symptoms started after taking the others. Thanks


You are currently very under medicated

Dose should be increased in 25mcg steps until TSH is around or just under one and FT4 towards top of range and FT3 at least half way in range

Do you have Hashimoto's also called autoimmune thyroid disease diagnosed by high thyroid antibodies?

If not been tested ask for antibodies to be tested

Ask endo to also test for coeliac disease and also vitamin D, folate, ferritin and B12

Gut problems are common. It may be the tablets. Or because you are so under medicated

Others to try are Mercury Pharma, Wochart, Activis

1 like

Will post antibody levels, I do not understand them



You can discuss brands with your pharmacist when you take your prescription in. You do need to ask your GP for a dose increase though as you are currently undermedicated.

The goal of Levothyroxine is to restore the patient to euthyroid status. For most patients that will be when TSH is 0.2 - 1.0 with FT4 in the upper range. FT4 needs to be in the upper range in order that sufficient T3 is converted. Read Treatment Options in Email if you would like a copy of the Pulse article to show your GP.

1 like

You may also like...